Avatar universal
Cautious
Is my doctor being cautious? My recent labs: non fasting glucose was154 and AC1 was 6.5. He put me on metformin 250mg. Side-affects were severe headache,nausea, chest pain, stomach cramps, watery stools and insommia(34 hrs). Next he tried 1/2 pill evey other day and I have the same side affects only insommia is 20 hours and counting.
Cancel
2 Answers
Page 1 of 1
141598 tn?1355675363
Not everyone can tolerate the same medication. Your doctor should have pulled you immediately off Metformin and have you try one of the other 5 classes of oral diabetes medication. When filling your prescription always ask for a consultation with the Pharmacist to understand the drugs side effects. Call your doctor and stop taking any drug if you experience serious side effect/s.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
141598 tn?1355675363
I forgot to add, to avoid drug interactions be sure to tell your doctor and the Pharmacist about everything you take - supplements and vitamins, even OTC cold medications, aspirin, etc.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Share Your Thoughts About Diabetes — $100 Gift Card!
Start by taking this 2-3 minute survey that will help us make MedHelp more valuable to you.

If we’d like to interview you, we’ll reach out via e-mail. Those selected will receive a $100 Amazon gift card for their participation.
Blank
Diabetes Tracker
Track glucose levels, and other diabetes measurements, symptoms and medications
Start Tracking Now
Blank
Weight Tracker
Track your weight
Start Tracking Now
Recent Activity
Avatar universal
Blank
jimgreg on now 400 mg of lamctal,,a... Comment
6 hrs ago
1236893 tn?1408490528
Blank
gymdandee commented on Green Tea and Green T...
6 hrs ago
Avatar universal
Blank
Paxiled commented on Green Tea and Green T...
17 hrs ago
Diabetes - Type 2 Community Resources